Alert archive / Missouri / River Flood Warnings in 2009

River Flood Warning 82, NWS Kansas City, MO

April 27, 2009Carroll County, Chariton County, Saline County, Missouri

NWS Kansas City, MO issued this river flood warning at Apr 27, 2009, 10:46 AM CDT for Carroll County, Chariton County, Saline County, Missouri. It took effect at Apr 28, 2009, 2:33 AM CDT. It was in force for 6 days.

The area

The counties it named.

The facts

Issued
Apr 27, 2009, 10:46 AM CDT (15:46 UTC)
In effect from
Apr 28, 2009, 2:33 AM CDT
Expired
May 4, 2009, 2:48 AM CDT
In force
6 days
Issued by
NWS Kansas City, MO
Flood severity
Minor

Counties Carroll County, MO, Chariton County, MO, Saline County, MO

The radar

The Pleasant Hill radar (KEAX), 109 km from the middle of the area, began a volume at 15:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Missouri River at Miami (MIAM7).

Action stage
15 ft
Minor stage
18 ft
Moderate stage
28 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Apr 27, 6:38 AM CDT, 4 hours 8 minutes earlier.

Area forecast discussion, Apr 27, 6:38 AM CDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
638 AM CDT MON APR 27 2009

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...
/358 AM CDT MON APR 27 2009/
MAIN FORECAST CONCERN FOR THIS PACKAGE DEALS WITH TIMING OF COLD
FRONT FOR TODAY AND IT ASSOCIATED IMPACTS.

TODAY AND TONIGHT:
FRONTAL POSITION EARLY THIS MORNING WAS ROUGHLY FROM CENTRAL IOWA
THROUGH THE NORTHWEST TIP MISSOURI THROUGH CENTRAL KANSAS. THIS FRONT
IS EXPECTED TO FINALLY MOVE THROUGH THE AREA THIS AFTERNOON/EARLY
THIS EVENING. BOTH THE NAM AND GFS SHOW THE FRONT ALONG OUR
SOUTHEASTERN ZONES BY 00Z. 1000-2000 J/KG CAPE AND DECENT SHEAR
WOULD SUPPORT A FEW SEVERE THUNDERSTORMS WITH HAIL AND WINDS BEING
THE MAIN THREAT. SURFACE WINDS ARE VEERED SOUTHWESTERLY WHICH IS NOT
CONDUCIVE FOR TORNADOES ALTHOUGH ITS POSSIBLE FOR A SPIN UP SHOULD A
STORM ANCHOR ITSELF TO THE FRONT OR WITH ANY KIND OF QLCS TYPE
STRUCTURE SINCE THE BULK OF THE SHEAR IS CONFINED TO THE LOWEST
LEVELS. WITH THE COLD FRONT THROUGH MOST OF THE AREA...MOST
LOCATIONS WILL SEE COOLER READINGS TODAY THAN IN RECENT DAYS. THE
WARMEST TEMPERATURES WILL BE ACROSS OUR EASTERN FORECAST AREA AHEAD
OF THE FRONT. PRECIPITATION SHOULD COME TO AN END BY TUESDAY MORNING
AS DRIER AIR MOVES IN BEHIND THE FRONT AND THE UPPER SUPPORT SHIFTS
EASTWARD.

TUESDAY:
RELATIVELY QUIET WEATHER IS EXPECTED THROUGH LATE TUESDAY NIGHT INTO
EARLY WEDNESDAY MORNING WITH THE AREA IN BETWEEN SYSTEMS. HIGHS
SHOULD TOP OUT IN THE MIDDLE TO UPPER 60S ACROSS THE AREA.

WEDNESDAY:
BY TUESDAY NIGHT THE LOW LEVEL JET KICKS IN ACROSS KANSAS BUT BEGINS
TO SHIFT EAST THROUGH THE NIGHT AND EARLY WEDNESDAY MORNING. DURING
WEDNESDAY THE NEXT SYSTEM WILL EJECT INTO OKLAHOMA AND TEXAS AND
DURING THE OVERNIGHT HOURS THE LOW LEVEL JET INTENSIFIES. THIS SHOULD
RESULT IN ANOTHER ROUND OF SHOWER/THUNDERSTORM ACTIVITY. OUR WESTERN
ZONES WOULD BE AFFECTED FIRST WITH THE ENTIRE AREA SEEING A CHANCE OF
PRECIPITATION OVERNIGHT WEDNESDAY INTO THURSDAY.

CDB

&&

.AVIATION...
FOR THE 12 TAFS...TAIL END OF PRIMARY RAIN BAND WILL EXIT THE KANSAS
CITY TERMINALS AN HOUR OR TWO AFTER THE FORECAST BEGINS. THE BULK OF
THE RAIN WILL HAVE ENDED IN KSTJ BYU THE TIME THIS FORECAST BEGINS.
HOWEVER...CANT RULE OUT SCATTERED SHOWERS FOR THE REST OFF THE
MORNING AND INTO THE EARLY AFTERNOON HOURS. A COLD FRONT WILL PASS
THROUGH ALL 3 TERMINALS THIS MORNING WITH WINDS SHIFTING TO THE
NORTHWEST. SHOULD SEE A BRIEF PERIOD OF IFR CEILINGS IMMEDIATELY
BEHIND THE COLD FRONT. CEILINGS WILL THEN IMPROVE SLIGHTLY TO MVFR
BY LATE MORNING OR EARLY AFTERNOON. EXPECT TO SEE CLOUDS CLEAR BY
EARLY EVENING. THEN VFR CONDITIONS FOR THE REST OF THE FORECAST.

MJ

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH UNTIL 7 PM MONDAY FOR MOZ001-MOZ002-MOZ003-MOZ004-
     MOZ005-MOZ006-MOZ007-MOZ008-MOZ011-MOZ012-MOZ013-MOZ014-
     MOZ015-MOZ016-MOZ017-MOZ020-MOZ021-MOZ022-MOZ023-MOZ024-
     MOZ025-MOZ028-MOZ029-MOZ030-MOZ031-MOZ032-MOZ037-MOZ038-
     MOZ043-MOZ044.

KS...FLOOD WATCH UNTIL 7 PM MONDAY FOR KSZ025-KSZ057-KSZ060-KSZ102-
     KSZ103-KSZ104-KSZ105.
Hazardous weather outlook, Apr 27, 5:54 AM CDT, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
554 AM CDT MON APR 27 2009

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-281100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
554 AM CDT MON APR 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT
FLOODING WILL CONTINUE TO AFFECT MAINLY NORTHWESTERN MISSOURI AND
ADJACENT AREAS OF KANSAS AS RUNOFF FROM RECENT HEAVY RAINS PERSISTS.
ADDITIONAL LIGHT TO MODERATE RAINFALL...WITH EMBEDDED
THUNDERSTORMS...WILL OVER AREAS THAT HAVE ALREADY RECEIVED HEAVY
RAIN IN RECENT DAYS...EXACERBATING ANY FLOODING PROBLEMS. SEVERE
THUNDERSTORMS ARE NOT EXPECTED THIS MORNING.

A COLD FRONT WILL MOVE THROUGH AREA TODAY AND TRIGGER STRONG TO
SEVERE THUNDERSTORMS GENERALLY ALONG AND EAST OF MACON TO PLEASANTON
LINE. THE MAIN THREATS WITH THESE STORMS WILL BE FROM LARGE HAIL AND
DAMAGING WINDS

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE BY EARLY WEDNESDAY
THROUGH FRIDAY AS SEVERAL STORM SYSTEMS MOVE THROUGH THE AREA. AT
THIS TIME...SEVERE WEATHER IS NOT EXPECTED WITH THIS ACTIVITY.

.SPOTTER INFORMATION STATEMENT...

CDB

In the hours before

Local storm report, Apr 27, 5:18 AM CDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
518 AM CDT MON APR 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 AM     FLOOD            2 NW DARLINGTON         40.22N 94.43W
04/27/2009                   GENTRY             MO   LAW ENFORCEMENT

            RT H CLOSED WHERE WEST FORK OF GRAND RIVER CROSSES IT.

0325 AM     FLOOD            LANSING                 39.25N 94.89W
04/27/2009                   LEAVENWORTH        KS   LAW ENFORCEMENT

            K-5 CLOSED NEAR WASTE WATER PLANT DUE TO HIGH WATER

0325 AM     FLOOD            TONGANOXIE              39.11N 95.08W
04/27/2009                   LEAVENWORTH        KS   LAW ENFORCEMENT

            ROAD CLOSED AT 7TH AND CHURCH DUE TO HIGH WATER

0345 AM     FLOOD            ROSENDALE               40.04N 94.82W
04/27/2009                   ANDREW             MO   LAW ENFORCEMENT

            WATER COVERS HIGHWAY 48.

0345 AM     FLOOD            BOLCKOW                 40.12N 94.82W
04/27/2009                   ANDREW             MO   LAW ENFORCEMENT

            WATER COVERS ROUTE B.

&&

MJ
Local storm report, Apr 27, 7:09 AM CDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
709 AM CDT MON APR 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     HAIL             2 S COSBY               39.83N 94.68W
04/26/2009  E0.75 INCH       ANDREW             MO   TRAINED SPOTTER

0500 PM     TSTM WND DMG     MARYVILLE               40.34N 94.87W
04/26/2009                   NODAWAY            MO   LAW ENFORCEMENT

            MARYVILLE MUNICIPAL AIRPORT SUSTAINED DAMAGE.

0502 PM     HAIL             BIG LAKE                40.07N 95.35W
04/26/2009  E0.75 INCH       HOLT               MO   PUBLIC

            45 MPH WINDS ALSO REPORTED

0515 PM     TSTM WND DMG     3 S MARYVILLE           40.30N 94.87W
04/26/2009                   NODAWAY            MO   LAW ENFORCEMENT

            SEMI TRACTOR TRAILER BLOWN INTO MEDIAN ON HIGHWAY 71 3
            MILES SOUTH OF MARYVILLE.

0517 PM     TSTM WND DMG     5 SE MARYVILLE          40.29N 94.80W
04/26/2009                   NODAWAY            MO   EMERGENCY MNGR

            ROOF DAMAGE TO HOUSE IN VILLAGE OF ARKOE.

0526 PM     TSTM WND DMG     PICKERING               40.45N 94.84W
04/26/2009                   NODAWAY            MO   EMERGENCY MNGR

            ROOF OF HOME DAMAGED

0530 PM     TSTM WND DMG     RAVENWOOD               40.35N 94.67W
04/26/2009                   NODAWAY            MO   EMERGENCY MNGR

            OFFICIALS REPORT A HOME WITH SIGNIFICANT DAMAGES. NO
            OTHER SPECIFIC INFORMATION AVAILABLE AT THIS TIME.

0805 PM     HAIL             WATHENA                 39.76N 94.95W
04/26/2009  E0.25 INCH       DONIPHAN           KS   EMERGENCY MNGR

0810 PM     TORNADO          1 E WATHENA             39.76N 94.93W
04/26/2009                   DONIPHAN           KS   TRAINED SPOTTER

            BRIEF TORNADO TOUCHDOWN REPORTED 1 MILE ESE OF ELWOOD.

1015 PM     FLOOD            4 SSW TONGANOXIE        39.06N 95.11W
04/26/2009                   LEAVENWORTH        KS   EMERGENCY MNGR

            WATER OVER ROAD 1 MILE NE OF RENO AT US24-40 AND HEMPHILL
            RD.

1015 PM     TSTM WND DMG     1 N CHILLICOTHE         39.81N 93.55W
04/26/2009                   LIVINGSTON         MO   LAW ENFORCEMENT

            BILLBOARD BLOWN OVER ON US 65 AND MO 190.

1015 PM     FLOOD            TONGANOXIE              39.11N 95.08W
04/26/2009                   LEAVENWORTH        KS   EMERGENCY MNGR

            2 TO 4 INCHES COVERING 2ND ST.

1020 PM     TSTM WND DMG     CHILLICOTHE             39.79N 93.55W
04/26/2009                   LIVINGSTON         MO   LAW ENFORCEMENT

            ROOF BLOWN OFF 50X80 FOOT BUILDING INTO ROAD. NO OTHER
            DAMAGE OBSERVED IN THE AREA. AIRPORT MEASURED GUST OF 46
            MPH. DELAYED REPORT.

1024 PM     FLOOD            TONGANOXIE              39.11N 95.08W
04/26/2009                   LEAVENWORTH        KS   EMERGENCY MNGR

            7TH AND CHURCH ROAD CLOSURE DUE TO HIGH WATER.

1119 PM     FLASH FLOOD      LANSING                 39.25N 94.89W
04/26/2009                   LEAVENWORTH        KS   EMERGENCY MNGR

            WATER ON ROAD K5 IN LANSING

1150 PM     FLASH FLOOD      5 SW TONGANOXIE         39.06N 95.15W
04/26/2009                   LEAVENWORTH        KS   EMERGENCY MNGR

            ROAD CLOSURE DUE TO FLOODING AT US24-40 JUST SOUTH OF
            RENO.

0255 AM     FLOOD            2 NW DARLINGTON         40.22N 94.43W
04/27/2009                   GENTRY             MO   LAW ENFORCEMENT

            RT H CLOSED WHERE WEST FORK OF GRAND RIVER CROSSES IT.

0325 AM     FLOOD            TONGANOXIE              39.11N 95.08W
04/27/2009                   LEAVENWORTH        KS   LAW ENFORCEMENT

            ROAD CLOSED AT 7TH AND CHURCH DUE TO HIGH WATER

0325 AM     FLOOD            LANSING                 39.25N 94.89W
04/27/2009                   LEAVENWORTH        KS   LAW ENFORCEMENT

            K-5 CLOSED NEAR WASTE WATER PLANT DUE TO HIGH WATER

0345 AM     FLOOD            BOLCKOW                 40.12N 94.82W
04/27/2009                   ANDREW             MO   LAW ENFORCEMENT

            WATER COVERS ROUTE B.

0345 AM     FLOOD            ROSENDALE               40.04N 94.82W
04/27/2009                   ANDREW             MO   LAW ENFORCEMENT

            WATER COVERS HIGHWAY 48.

&&

MJ
Local storm report, Apr 27, 7:50 AM CDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
750 AM CDT MON APR 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 AM     HEAVY RAIN       PARKER                  38.33N 94.99W
04/27/2009  M3.20 INCH       LINN               KS   TRAINED SPOTTER

&&

GAMIS

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 7:02 PM CDTSevere Thunderstorm WarningEAXHolt28 min
Apr 26, 7:26 PM CDTSevere Thunderstorm WarningEAXAndrew, Holt, Nodaway34 min
Apr 26, 7:47 PM CDTSpecial Weather StatementEAXAndrew28 min
Apr 26, 7:53 PM CDTTornado WarningEAXAndrew, Buchanan22 min
Apr 26, 8:26 PM CDTSpecial Weather StatementEAXGentry34 min
Apr 26, 8:50 PM CDTRiver Flood WarningEAXAndrew, Nodaway28 hr
Apr 26, 8:50 PM CDTRiver Flood WarningEAXAtchison, Holt14 hr
Apr 26, 8:57 PM CDTSpecial Weather StatementEAXBuchanan33 min
Apr 26, 9:17 PM CDTRiver Flood WarningEAXDaviess, Gentry3 days
Apr 26, 9:17 PM CDTRiver Flood WarningEAXDaviess, Livingston3 days
Apr 26, 9:23 PM CDTAreal Flood AdvisoryEAXPlatte6 hr
Apr 26, 10:02 PM CDTSpecial Weather StatementEAXGrundy28 min
Apr 26, 10:34 PM CDTFlash Flood WarningEAXPlatte6 hr
Apr 26, 10:45 PM CDTAreal Flood AdvisoryEAXClay, Jackson6 hr
Apr 27, 12:34 AM CDTAreal Flood AdvisoryEAXAndrew, Buchanan, DeKalb, Gentry, Holt, Nodaway and 1 more6 hr
Apr 27, 1:52 AM CDTRiver Flood WarningEAXClay, Platte10 hr
Apr 27, 2:32 AM CDTRiver Flood WarningEAXClay, Ray20 hr
Apr 27, 3:00 AM CDTRiver Flood WarningEAXAndrew, Buchanan57 hr
Apr 27, 3:22 AM CDTAreal Flood WarningEAXDaviess, DeKalb, Gentry, Harrison6 hr
Apr 27, 4:02 AM CDTAreal Flood WarningEAXAndrew, Buchanan, Holt36 hr
Apr 27, 4:32 AM CDTAreal Flood WarningEAXPlatte35 hr
Apr 27, 4:40 AM CDTAreal Flood AdvisoryEAXClay, Jackson8 hr
Apr 27, 5:20 AM CDTRiver Flood WarningEAXBates, Cass, Henry5 days
Apr 27, 7:36 AM CDTRiver Flood WarningEAXCass, Henry, Johnson4 days
Apr 27, 8:22 AM CDTRiver Flood WarningEAXJohnson, Pettis4 days
Apr 27, 8:22 AM CDTRiver Flood WarningEAXCooper, Saline8 days
Apr 27, 8:22 AM CDTRiver Flood WarningEAXRay36 hr
Apr 27, 8:22 AM CDTRiver Flood WarningEAXCarroll27 hr
Apr 27, 8:33 AM CDTRiver Flood WarningEAXBates8 days
Apr 27, 9:20 AM CDTAreal Flood WarningEAXGentry, Harrison, Mercer, Nodaway, Putnam, Worth24 hr
Apr 27, 9:38 AM CDTAreal Flood WarningEAXCaldwell, Clinton, Daviess, DeKalb, Gentry, Harrison and 2 more23 hr
Apr 27, 10:46 AM CDTRiver Flood WarningEAXCarroll, Chariton7 days
Apr 27, 10:46 AM CDTRiver Flood WarningEAXClay, Jackson, Ray56 hr
Apr 27, 10:46 AM CDTRiver Flood WarningEAXJackson, Lafayette, Ray5 days
Apr 27, 10:46 AM CDTRiver Flood WarningEAXCarroll, Lafayette, Saline5 days
Apr 27, 1:14 PM CDTFlash Flood WarningEAXBates, Cass, Henry, Johnson6 hr
Apr 27, 2:26 PM CDTAreal Flood AdvisoryEAXChariton, Cooper, Howard, Pettis, Randolph, Saline3 hr
Apr 27, 2:58 PM CDTAreal Flood WarningEAXGrundy, Linn, Livingston, Mercer, Sullivan24 hr
Apr 27, 3:28 PM CDTFlash Flood WarningEAXChariton, Cooper, Howard, Pettis, Randolph, Saline4 hr
Apr 27, 3:59 PM CDTFlash Flood WarningEAXBates, Henry4 hr
Apr 27, 4:34 PM CDTRiver Flood WarningEAXCooper27 hr
Apr 27, 4:58 PM CDTFlash Flood WarningEAXCooper, Howard, Pettis, Randolph3 hr
Apr 27, 6:42 PM CDTFlash Flood WarningEAXBates, Cass, Henry, Johnson58 min
Apr 27, 6:54 PM CDTRiver Flood WarningEAXCooper36 hr
Apr 26, 7:34 PM CDTAreal Flood AdvisoryEAXAtchison, Doniphan5 hr
Apr 26, 9:57 PM CDTRiver Flood WarningEAXAtchison16 hr
Apr 26, 9:57 PM CDTRiver Flood WarningEAXAtchison, Leavenworth44 hr
Apr 27, 4:05 AM CDTRiver Flood WarningEAXLeavenworth39 hr
Apr 27, 8:33 AM CDTRiver Flood WarningEAXMiami5 days
Apr 27, 8:33 AM CDTRiver Flood WarningEAXLinn7 days

Nearby

River Flood Warnings in Missouri, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.